Mississippi, 2006

Hail in Mississippi, May 7, 2006

May 7, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 6, 7:35 PM CST, 7 hours 55 minutes earlier.

Area forecast discussion, May 6, 7:35 PM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SAT MAY 6 2006

.DISCUSSION...(SHORT TERM FOR TONIGHT)
LATEST SATELLITE IMAGERY SHOWED A SERIES OF SHORT WAVES MOVING THROUGH
THE SOUTHERN STREAM. ONE OF THE SHORT WAVES HAS PASSED TO THE EAST.
LEAVING SOME SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE REGION.
ON THE SURFACE A BOUNDARY WAS NOTED ACROSS THE SOUTHERN PORTION OF
THE FORECAST AREA. A SURFACE WAVE IS STILLED PROGGED TO MOVE ALONG
THE BOUNDARY OVERNIGHT. THE SHORT WAVE IS MOVING EAST OVER TEXAS.
THIS SMALL COMPLEX OF STORMS DOES NOT HAVE THE COVERAGE LIKE THE ONE
FROM LAST NIGHT. SO WITH THIS IN MIND HAVE LOWERED POPS FROM 40 TO 60
PERCENT WITH THE BEST POPS IN THE SOUTH. OVERNIGHT LOWS APPEARS TO
BE ON TRACK.

.AVIATION...EXPECT MVFR OCCASIONALLY IFR CONDITIONS IN RAIN AND LOW
CLOUDS FOR MOST AREAS TONIGHT ESPECIALLY DURING THE EARLY MORNING
HOURS...THEN VFR CONDITIONS WILL DEVELOP BY SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  78  62  85 /  42  41   6   8
MERIDIAN      62  80  59  85 /  47  71   7   8
VICKSBURG     62  78  62  87 /  42  26   5   8
HATTIESBURG   64  80  64  88 /  57  80  10   7
NATCHEZ       63  78  62  84 /  50  35   3   5
GREENVILLE    58  78  60  84 /  41  20   5   9
GREENWOOD     58  76  61  82 /  41  31   5   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17
Hazardous weather outlook, May 6, 2:52 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT SAT MAY 06 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072052-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
352 PM CDT SAT MAY 06 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE I-20
CORRIDOR OVERNIGHT TONIGHT. A LOW IS EXPECTED TO DEVELOP ALONG
THE STALLED FRONT THAT WILL BE	ACROSS THE SOUTHERN PORTIONS OF
THE REGION OVERNIGHT TONIGHT. THIS WILL RESULT IN ANOTHER CLUSTER
OF THUNDERSTORMS TO TRACK EAST INTO THE ARKLAMISS FROM OUT OF THE
ARKLATEX REGION. INSTABILITY LEVELS AND WIND SHEAR WILL BE
MARGINAL OVERNIGHT TONIGHT...BUT THERE COULD BE ENOUGH FOR STRONG
THUNDERSTORMS TO DEVELOP WITH THE MAIN RISK BEING SMALL HAIL AND
WIND GUSTS TO 40 MPH.

AS THE LOW AND ASSOCIATED UPPER LEVEL DISTURBANCE CONTINUES TO
MOVE EAST TOMORROW THE FOCUS OF THUNDERSTORMS WILL SHIFT OVER THE
SOUTHEASTERN AREAS. THERE MAY BE ENOUGH INSTABILITY AND SHEAR FOR
AREAS MAINLY EAST OF I-55 AND SOUTH OF HIGHWAY 84 TO SUPPORT
STRONG THUNDERSTORMS TOMORROW AFTERNOON. MOST OF THE
THUNDERSTORMS SHOULD MOVE EAST OF THE AREA EARLY TOMORROW
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY...
A RATHER STRONG UPPER LEVEL SYSTEM...FOR EARLY MAY...WILL MOVE
ACROSS THE REGION TUESDAY NIGHT THROUGH EARLY THURSDAY. THIS
SYSTEM WILL MOVE INTO INCREASING MOISTURE AND INSTABILITY
RESULTING IN A COUPLE ROUNDS OF THUNDERSTORMS. DUE TO THE
STRENGTH OF THE SYSTEM...ANY ROUND OF STORMS WILL HAVE THE
POTENTIAL TO PRODUCE ISOLATED STRONG OR SEVERE THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED UNTIL THE MIDDLE OF NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 73 km away, was scanning. The volume nearest the first event began at 09:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Copiah

When
May 7, 3:30 AM CST to 3:34 AM CST
Where
Copiah County, 4 mi W of Martinsville
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.783, -90.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505509.